| Model Number |
IPN917235 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/27/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The report states "5fr x 80cm berman fail.It ruptured near the hub of the catheter".Additional information received states that the event occurred while in use on a patient during an angiogram.The injector settings were rate 12ml/s for 16ml, 500psi, and.5 rise.As a result, the catheter was removed and a 2nd catheter was inserted at the same insertions site.No patient harm or injury.The patient's status is reported as "unchanged from the use of the catheter".
Additional Manufacturer Narrative
Qn# (b)(4).
Event or Problem Description
Additional Manufacturer Narrative
(b)(4).The reported lot number (16f23a0035) matches the lot number on the returned original packaging pouch/label.Returned for investigation was a 5fr.80cm berman catheter with the original packaging pouch.Upon return, the catheter body was immediately noted ruptured near the junction hub; the body was noted ruptured from approximately 89cm to 89.3cm from the distal tip of the catheter.A non-teleflex 3-way stopcock was noted connected to the inflation lumen stopcock.A non-teleflex 3ml luer-lock syringe was noted connected to the non-teleflex 3-way stopcock.The inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 0.75cc.Upon microscopic inspection, a wrinkle was noted on the balloon surface.No condensation was noted within the inflation lumen extension line.Some dried contrast media was noted within the injection lumen extension line.Spots of dried blood/contrast media was noted on the exterior surfaces of the returned sample.No other damage or abnormalities were noted.The inflation lumen was injected with 0.75cc of air using a lab inventory control stroke syringe.The balloon inflated symmetrically.One side of the balloon measured approximately 4mm.The other side measured approximately 4mm.The balloon did meet specifications per graphic (b)(4) rev.00 of radius ratio less than or equal to 2.0.The inflation lumen was injected with 0.75cc of air using a lab inventory control stroke syringe.The balloon inflated symmetrically.The balloon deflated in less than 3 seconds when the syringe was removed per specification (b)(4) rev.00.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The ruptured catheter body did not result in damage to the inflation lumen.The catheter's injection lumen was aspirated/flushed , and air was noted leaking from the ruptured catheter body.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of catheter body ruptured in use is confirmed.The catheter body was found ruptured near the junction hub during visual inspection of the returned sample.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the ruptured catheter body.The probable root cause of the complaint is manufacturing related.A corrective and preventive action has been initiated to address the issue.